It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Diabetes Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-22-2005, 08:57 PM   #1
Newbie
(female)
 
Join Date: Jan 2005
Posts: 9
chacha50 HB User
Sugars 500-600 help!!

hi ya'all i am having trouble with my sugar and have a headache...i take glucophage 2xday and actos . i am type II. I have had to call my doc last few evenings since my monitor would't even register just said HI so doc told me how much insulin humalog to use. in the a.m. it was in the 300's. After taking injection makes my stomach really hurt it upsets my stomach. Is this common? also my eyes are blurry. guess its time to go in and see doc. Ijust wondered why injection isnt bringing it down enough. I have taken 3 injections today and now before bed its still 400.

Thanks for listening everyone
Terrie

 
Old 12-22-2005, 10:42 PM   #2
Senior Veteran
(female)
 
Join Date: Jun 2005
Location: Texas
Posts: 1,439
WannaBeFreeToRoam HB UserWannaBeFreeToRoam HB UserWannaBeFreeToRoam HB User
Re: Sugars 500-600 help!!

Hi Terri,

In my opinion, you should go to the Emergency Room!!! That is way too high. My mom gets worried when hers is above 200!

If you do not go to the er, at least call your doctors answering service and call him again!!! That is too, too high!!! You are causing damage to your self, by just going to bed, especially with the bad eyes!!!

I hope you get some help right now.

Wannabe

 
Sponsors Lightbulb
   
Old 12-23-2005, 09:24 AM   #3
Junior Member
(male)
 
Join Date: Dec 2005
Posts: 19
anton botha HB User
Re: Sugars 500-600 help!!

I have found lantus to be good, but need to walk every day. Just 3km of brisk walking and alot of water helps a great deal. My eyes also blur with the ups and downs of my bs.
try the walking, once you get into it, it becomes addictive.

good luck

 
Old 12-23-2005, 12:05 PM   #4
Member
(female)
 
Hersheykiss's Avatar
 
Join Date: Mar 2005
Posts: 87
Hersheykiss HB User
Re: Sugars 500-600 help!!

It may not be the insulin that's upsetting your stomach. High BS can do that. Of course since the meter didn't read, your doctor is only guessing how much insulin to take at this time. Obviously, its not enough. This reminds me of my friend who told me last week that her BS was in the 500's. The doctor did nothing about it! She was just told that if she doesn't change her ways she's going to have to start taking shots. She's not even on diabetes meds! I'm a type 1 diabetic on an insulin pump and I cannot imagine those kind of numbers anymore. That is a very dangerous level to your eyes and kidneys. I would be calling dr ASAP.

 
Old 12-23-2005, 03:42 PM   #5
Senior Member
(female)
 
Join Date: Dec 2005
Location: Bel Air, Maryland
Posts: 140
MissHelen HB User
Re: Sugars 500-600 help!!

You really need to get a doctor to take your concerns seriously. You have a reason to be concerned. I'm saying this as a diabetic who is finally catching on after 11+ years since I was diagnosed that I need to pay attention to the doctors concerns. I have constant problems with kidney stones, back pain from kidney's, stomach problems from the diabetes. It doesn't empty correctly from nerve damage. My eyes have seen better days. One of the things that I find is when my sugar does shoot up, my vision is very blurry. Don't know how old you are, but you need to get a doctor who listens to you.

 
Old 12-25-2005, 05:21 PM   #6
Newbie
(female)
 
Join Date: Jan 2005
Posts: 9
chacha50 HB User
Re: Sugars 500-600 help!!

Thank you all for your replys. I did go to ER ..i was dehydrated so they gave me fluids thru I.V took blood tests and chest xray...results no uti infection they did give me a shot of 70/30 humalog and they checked me after an hr and it was 345 came down 55pts sent me home with the insulin and said ck with your doc after the holiday so i will call tomorrow today i have taken two shot because did not register again on monitor which means its over 500 and the one in a.m. was 365. I am 55 yo and have other complications so i will need to see doc this week.
Thanks again ! it is so refreshing to talk to people to understand.

Merry Christmas
Terrie

 
Old 12-29-2005, 05:56 PM   #7
Inactive
(female)
 
Join Date: Sep 2005
Posts: 17
ktlady HB User
Re: Sugars 500-600 help!!

Sorry to hear you are not well. Please, please go to the ER. There they will keep a close watch on your BG's and take care of you. Before they let you go home, your BG's will have to be in normal range. They may even admit you. This maybe a good idea to get you on track again and find out the problem for the high BG's.

I am type II and this has happened to me and I could only get help if I went to ER. To guess with insulin etc. is doing you no good.

I wish you good luck and good health.

 
Old 12-31-2005, 11:24 AM   #8
Senior Veteran
(male)
 
Join Date: Jun 2005
Posts: 516
lane413 HB User
Re: Sugars 500-600 help!!

My mom had that exact problem before going on lantus. No matter how strict her diet, she could not keep her sugars below 300. Finally a good endo prescribed lantus 54mg and humalog variable and her sugars never go over 170. She also worked with a dietician for three yrs and came up with a good meal plan.

She takes 1 unit of humalog for every 10 carbs, pluc 20 units of lantus. The others aree right, you should go to the ER and stay there until your glucose normalize. I can imagine that the eyes are being affected, and probably you kidneys too. Seek help, good luck.

 
Old 01-01-2006, 01:01 AM   #9
Newbie
(female)
 
Join Date: Jan 2005
Posts: 9
chacha50 HB User
Re: Sugars 500-600 help!!

Hi everyone!
Well I did go to ER and they were gonna keep me but then my labs came back ok no protein no infection they gave me a shot of humalog 70/30 my bs came down to 300+ they sent me home with the bottle of insulin and said ck with my doc on Tuesday. I went in to doc and doc put me on 25 units 2x day for one day and 30 units 2xs day for one day and call him on third day which sugars are finally going down to 170 he said to go on 35 2xs day of 70/30 seems like they are going down but my urine sure looks cloudy but i am not nearly as thirsty as i was but sure want to sleep alot. i was drinking so much water i thought i was a camel.....lol............. my eyes are still cloudy and cant get in to opthomologist till jan 30th

i am suppose to ck in with doc if i have any more high bs then i have dr appt in 3 weeks.

Thank you all for your input I appreciate it.

By the way i was taken off one of my meds which is know to raise bs so hope this helps.

nite all!
Terrie

 
Old 01-05-2006, 12:31 PM   #10
Inactive
(female)
 
Join Date: Sep 2005
Posts: 17
ktlady HB User
Re: Sugars 500-600 help!!

So happy you are feeling better. You are taking many units of insulin, so please keep a careful watch on your BG's that they don't get too low.
What meds did the doc take you off that causes high BG's?

Also, I would call the optomologist and tell them you are diabetic and it's an emergency that the doc sees you asap. Tell them your vision is cloudy.

I have trouble with my vision also. It's quite annoying.

Stay healthy....God Bless

 
Old 01-09-2006, 08:46 AM   #11
Inactive
(male)
 
Join Date: Feb 2005
Location: New Jersey
Posts: 384
Pebble Beach HB User
Re: Sugars 500-600 help!!

Hi. I was diagnosed with Type II diabetes November 2003. Believe it or not my Blood sugar was 1500 to 1600 range. Plus I had blood clots in my leg which required surgery. I ended up in the emergency room knowing something was wrong and discovered the above.

I have been on Novolog 3 times a day at meals and Lantus at bedtime. With the novolog I take 14 units at breakfast 12 at lunch and 18 at dinner and the lantus I take 45 units at bedtime.

My doctor has me do a sliding scale adjustment. For example if the reading is between 200 and 250 at breakfast rather then taking 14 units I increase it by units. If it is 250-300 then add 4 units to the dosage. Overall unless I eat something I shouldnt then my numbers are pretty good. sometimes I do have low blood sugar and need to eat something since I start to get shaky from a low blood sugar.

If it is consistantly high I would call the doctor and see if new meds are in order or some type of adjustment in the dosage is needed.

Good Luck

Allan

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Actos
Amaryl
Avandia
Glipizide Glucophage
  Humalog
Lantus
Metformin
Novolog
Potassium




TOP THANKED CONTRIBUTORS



Cora1003 (68), SamQKitty (60), JJ (34), Azurah (17), 92261 (12), rosier (7), Machaon (5), sunshine12 (5), Laura789 (5), ladybud (5)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 02:36 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!